Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 12, 2021, 4:16 PM EDT for Hillsborough County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 12, 2021, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.00 in
- Wind
- 40
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202
WWUS82 KTBW 122016
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
416 PM EDT Thu Aug 12 2021
FLZ151-249-251-122100-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
416 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of south central Pasco
and northwestern Hillsborough Counties through 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Creek to near Temple Terrace to
near Palm River-Clair Mel. Movement was west at 15 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Palm River-Clair Mel, Tampa
International Airport, East Lake-Orient Park, Land O Lakes, Egypt
Lake-Leto, Greater Carrollwood, University, Wesley Chapel South,
Keystone, Greater Northdale, Pebble Creek, Citrus Park, Lake
Magdalene, Riverview, West Park and Oldsmar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2830 8261 2827 8226 2807 8222 2788 8233
2788 8256 2800 8262 2801 8264 2803 8264
2802 8265 2818 8265
TIME...MOT...LOC 2015Z 091DEG 14KT 2817 8229 2805 8231 2795 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:20 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 12, 3:20 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 320 PM EDT Thu Aug 12 2021 .DISCUSSION... We have another day or so of rather typical summer-time conditions before TC Fred enters the picture. Current NHC forecast has Fred regaining tropical storm status between Cuba and the Florida Straits by Friday evening, then moving northwest through the eastern Gulf just offshore the west coast of Florida Saturday and Sunday before making landfall in the panhandle of Florida Sunday night. While Fred is forecast to continue strengthening while moving through the eastern Gulf, it is not expected to become a hurricane before landfall due to unfavorable shear. For the rest of today, scattered to numerous showers and storms will develop this afternoon and move slowly westward toward the coast through the evening hours. We will have to watch for the possibility of some stronger storms again as the east and west coast sea breeze interact west of I-75. Friday will be another typical summer day with scattered to numerous afternoon and evening storms moving from east to west. Fred should be moving through the Florida Keys early Saturday, then continue northwestward through the eastern Gulf Saturday and Sunday. This is where the forecast gets tricky. 12Z guidance continues to struggle with the track and intensity of Fred. Our forecast will be based on the official NHC forecast track, so widespread showers and some storms will overspread the area from southeast to northwest on Saturday and continue through most if not all of Sunday. While it won't be raining all the time, we do expect frequent showers, and could see locally heavy rainfall where persistent bands set up. The highest totals with Fred should be along the coast based on the forecast path, but even inland areas should see their fair share. Current thoughts are 3 to 5 inches with locally up to 8 inches. Fred should be moving out of the picture on Monday with some residual impacts expected. Deep tropical moisture will remain overhead resulting in numerous showers and storms. We should finally return to more typical summer-time conditions for Tuesday through Thursday as the surface ridge axis builds back over the state resulting in scattered to numerous mainly afternoon and evening showers each day. && .AVIATION... Brief MVFR/IFR conditions will be possible at the terminals between 19-24Z as SHRA/TSRA develop over the region and have depicted short Tempo groups during this time frame to cover this. Outside of the convection VFR is expected. East winds in the 7 to 10 knot range will prevail except becoming onshore from KSRQ north to KTPA and KPIE terminals between 18-19Z with the sea breeze with higher gusts in the vicinity of TSRA. East-northeast winds in the 5 to 7 knot range can be expected after 02Z tonight through early Friday morning. && .MARINE... Main hazards through Friday will be for scattered to locally numerous showers and storms moving off the coast each evening. These storms could have strong gusty winds and even some small hail. Tropical depression Fred located just north of eastern Cuba is forecast to move west-northwest and then northwest, reaching the Florida straits as a tropical storm by Friday night and continuing northwest through our offshore waters over the weekend. Expect rapidly deteriorating conditions from south to north late Saturday and Saturday night with Tropical Storm conditions possible until late Sunday night or early Monday. Mariners are urged to check the latest forecasts before heading out this weekend. && .FIRE WEATHER... No fire weather concerns. Widespread heavy rains likely as Fred moves northwestward just off the Florida Gulf coast this weekend. && .Preliminary Point Temps/PoPs... TPA 78 93 78 91 / 20 60 20 80 FMY 76 93 77 88 / 20 70 30 80 GIF 76 91 76 88 / 10 60 20 90 SRQ 76 91 76 89 / 20 60 30 80 BKV 71 92 73 90 / 10 50 20 90 SPG 79 91 79 89 / 20 50 20 80 && Sea Breeze Thunderstorm Regime For Today: 3 Sea Breeze Thunderstorm Regime For Tomorrow: 3 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/MARINE/FIRE WEATHER...Jillson AVIATION/DECISION SUPPORT...57/McMichael UPPER AIR...Oglesby
In the hours before
Special weather statement, Aug 12, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
416 PM EDT Thu Aug 12 2021
FLZ151-249-251-122100-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
416 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of south central Pasco
and northwestern Hillsborough Counties through 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Creek to near Temple Terrace to
near Palm River-Clair Mel. Movement was west at 15 mph.
HAZARD...Winds 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Palm River-Clair Mel, Tampa
International Airport, East Lake-Orient Park, Land O Lakes, Egypt
Lake-Leto, Greater Carrollwood, University, Wesley Chapel South,
Keystone, Greater Northdale, Pebble Creek, Citrus Park, Lake
Magdalene, Riverview, West Park and Oldsmar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2830 8261 2827 8226 2807 8222 2788 8233
2788 8256 2800 8262 2801 8264 2803 8264
2802 8265 2818 8265
TIME...MOT...LOC 2015Z 091DEG 14KT 2817 8229 2805 8231 2795 8236
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:56 PM EDT | Special Marine Warning | TBW | 49 min | |
| Aug 12, 4:33 PM EDT | Special Weather Statement | TBW | Sumter | 42 min |
| Aug 12, 5:01 PM EDT | Special Weather Statement | TBW | Pasco, Pinellas | 44 min |
| Aug 12, 5:02 PM EDT | Special Weather Statement | TBW | Manatee | 43 min |
| Aug 12, 5:04 PM EDT | Special Marine Warning | TBW | 56 min | |
| Aug 12, 5:32 PM EDT | Special Weather Statement | TBW | Hardee | 28 min |
| Aug 12, 5:36 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 24 min |
| Aug 12, 5:41 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 21 min |
| Aug 12, 5:52 PM EDT | Special Weather Statement | TBW | Manatee | 38 min |
| Aug 12, 5:53 PM EDT | Special Weather Statement | TBW | Pasco | 37 min |
| Aug 12, 5:57 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 37 min |
| Aug 12, 5:59 PM EDT | Special Marine Warning | TBW | 61 min | |
| Aug 12, 6:00 PM EDT | Special Marine Warning | TBW | 45 min | |
| Aug 12, 6:29 PM EDT | Special Weather Statement | TBW | Hillsborough | 46 min |
| Aug 12, 6:59 PM EDT | Special Marine Warning | TBW | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.